MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H CEMENTLESS, HA COATED STD STEM SIZE 1; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM H CEMENTLESS, HA COATED STD STEM SIZE 1; HIP CEMENTLESS STEM
Model Number 01.26.45.0054
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Primary date on (b)(6) 2019.First revision surgery on (b)(6) 2019 and (b)(6) 2019 due to infection (enterococcus faecalis e acinetobacter), deep wound cleansing and change of head and liner.Presently, (b)(6) 2022, the patient was revised due to infection (enterococcus fecalis).All implants removed and spacer implanted.Ref and lot are not available at the moment.
 
Additional Manufacturer Narrative
No analysis could be performed since lot numbers are not available at the moment and devices are not yet returned for inspection.
 
Additional Manufacturer Narrative
Batch review performed on 25 april 2022: lot 186881: (b)(4) items manufactured and released on 15-nov-18.Expiration date: 2023-nov-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Additional devices involved: batch review performed on 25 april 2022: ball heads: cocr 01.25.033 cocr ball head 12/14 ø 36 size xl +7 (k080885) lot 1906113: (b)(4) items manufactured and released on 08-oct-2019.Expiration date: 2024-sep-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Cup: versafitcup cc trio 01.26.45.0054 acetabular shell cc trio ø 54 (k103352) lot 1901419: (b)(4)items manufactured and released on 10-may-2019.Expiration date: 2024-apr-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Clinical evaluation performed by clinical affairs specialist: late infection in cementless tha, 3 years after primary operation.This is a second revision which happened due to infection.The first revision was done after few days from the primary surgery also due to infection which was cured with deep wound cleansing and with the removal of the mobile parts of the prosthesis.In the second revision all implants were removed and a spacer was implanted.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.During the analysis it is evaluated both the expianted stem and cup.Looking at the stem it is visible that almost first half of the ha coating on the stem body is still present, meaning that the stem was not correctly osteointegrated with the patient bone.Additionally some signs and screatches are present on the neck surface probably due to revision surgery.Looking at the cup it is visible that almast all ha coating on the external surface is still present, meaning that the cup was not correctly osteointegrated with the patient bone.Some bone and bloods residuals are present on the cup surface.Additionally some signs and screatches are present on the internal part probably due to revision surgery.It is not possible to determine the root casue of reported patient infection.

Brand Name
AMISTEM H CEMENTLESS, HA COATED STD STEM SIZE 1
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14186627
Report Number3005180920-2022-00285
Device Sequence Number20167508
Product Code JDI
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model Number01.26.45.0054
Device Catalogue Number01.12.021
Device Lot Number186881
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight116 KG
Patient RaceWhite